Bending flows for sums of rank one matrices

Hermann Flaschka, John Millson

Research output: Contribution to journalArticle

6 Citations (Scopus)

Abstract

We study certain symplectic quotients of n-fold products of complex projective m-space by the unitary group acting diagonally. After studying nonemptiness and smoothness of these quotients we construct the action-angle variables, defined on an open dense subset, of an integrable Hamiltonian system. The semiclassical quantization of this system reporduces formulas from the representation theory of the unitary group.

Original languageEnglish (US)
Pages (from-to)114-158
Number of pages45
JournalCanadian Journal of Mathematics
Volume57
Issue number1
StatePublished - Feb 2005

Fingerprint

Unitary group
Quotient
Action-angle Variables
Integrable Hamiltonian System
Representation Theory
Smoothness
Quantization
Fold
Subset

ASJC Scopus subject areas

  • Mathematics(all)

Cite this

Bending flows for sums of rank one matrices. / Flaschka, Hermann; Millson, John.

In: Canadian Journal of Mathematics, Vol. 57, No. 1, 02.2005, p. 114-158.

Research output: Contribution to journalArticle

Flaschka, Hermann ; Millson, John. / Bending flows for sums of rank one matrices. In: Canadian Journal of Mathematics. 2005 ; Vol. 57, No. 1. pp. 114-158.
@article{e998650e533e4f6a96b4471e545eec29,
title = "Bending flows for sums of rank one matrices",
abstract = "We study certain symplectic quotients of n-fold products of complex projective m-space by the unitary group acting diagonally. After studying nonemptiness and smoothness of these quotients we construct the action-angle variables, defined on an open dense subset, of an integrable Hamiltonian system. The semiclassical quantization of this system reporduces formulas from the representation theory of the unitary group.",
author = "Hermann Flaschka and John Millson",
year = "2005",
month = "2",
language = "English (US)",
volume = "57",
pages = "114--158",
journal = "Canadian Journal of Mathematics",
issn = "0008-414X",
publisher = "Canadian Mathematical Society",
number = "1",

}

TY - JOUR

T1 - Bending flows for sums of rank one matrices

AU - Flaschka, Hermann

AU - Millson, John

PY - 2005/2

Y1 - 2005/2

N2 - We study certain symplectic quotients of n-fold products of complex projective m-space by the unitary group acting diagonally. After studying nonemptiness and smoothness of these quotients we construct the action-angle variables, defined on an open dense subset, of an integrable Hamiltonian system. The semiclassical quantization of this system reporduces formulas from the representation theory of the unitary group.

AB - We study certain symplectic quotients of n-fold products of complex projective m-space by the unitary group acting diagonally. After studying nonemptiness and smoothness of these quotients we construct the action-angle variables, defined on an open dense subset, of an integrable Hamiltonian system. The semiclassical quantization of this system reporduces formulas from the representation theory of the unitary group.

UR - http://www.scopus.com/inward/record.url?scp=14544289016&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=14544289016&partnerID=8YFLogxK

M3 - Article

AN - SCOPUS:14544289016

VL - 57

SP - 114

EP - 158

JO - Canadian Journal of Mathematics

JF - Canadian Journal of Mathematics

SN - 0008-414X

IS - 1

ER -